What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 25, 6:16 PM EST, 50 minutes earlier.
Area forecast discussion, May 25, 6:16 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service State College PA
716 PM EDT Sat May 25 2019
.SYNOPSIS...
Warm temperatures and high humidity will last into Sunday.
Showers and thunderstorms will also be around, mainly during
the afternoon and evening hours each day. Memorial Day will
feature near normal temperatures and comfortably lower humidity.
A few more rounds of showers and scattered thunderstorms with
gusty wind and locally heavy rain appear likely for both Tuesday
and Wednesday afternoons and evenings.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe Watch #243 in effect for my western strip of counties
(Warren/McKean southward to Somerset County) until 02z.
Lake breeze starting to light up as expected, as large scale
upper level forcing interacts with the lake boundary over
northwest PA. CAMs indicate a squall line with embedded
supercells pushing east of the Alleghenies after 00z. Added my
western counties into watch that SPC had proposed for western
PA. 40-50KTs of deep-layer shear indicates supercells likely,
but LCLs don't favor a sig tornado threat. High moisture flux
over western PA with PW surging above normal. Main threat for
excessive rainfall is more where multiple cells cross a point,
but flash flooding threat is on the low side.
The storms should be gone from BFD by 01Z, IPT/UNV by 03Z and
the srn cities by 05Z or 06Z at the latest. The wind does not
die off completely, but fog could form in the wake of the storms
where the sky initially clears out. Much drier air will dip
into nrn PA overnight. Mins will be still be in the 60s, though,
and it will stay muggy for the srn half or more of the CWA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Muggy air will hang around the srn half of the state on Sunday.
Additional showers and storms will fire up - with the SWrn part
of the CWA still in a MRGL to SLGT risk for excessive rainfall.
Will nudge the PoPs a little higher for the SW, and downward a
notch for the nrn tier. Max temps will be a little cooler than
Sat in the N and W, but warmer by a deg or two in the SE thanks
to the downslope flow. MRGL-SLGT risk for severe still exists in
roughly the same area as the ERO, but a little farther to the
south where the best instability will be.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
110 pm update... On the large-scale, a western CONUS
upper trough/eastern CONUS upper ridge pattern still looks to
prevail for most of next week, before the ridge flattens a bit
towards next weekend, as an eastern Canadian trough perhaps
builds southward. In general, this means continued warm
temperatures through at least mid-week, perhaps cooling towards
the end of the period.
As for the daily sensible weather, as a cold front settles south
of the Commonwealth and high pressure noses down from Canada, we
should dry out Sunday night, with a nice Memorial Day likely on
tap. On Tuesday, a warm front should approach from the south and
west, with this boundary probably stalling out somewhere near or
over the Commonwealth Wednesday-Thursday. This means that
unsettled weather comes back into the forecast, with daily
chances for showers and thunderstorms. A cold front may sweep
much of the moisture south and east of the region for the end
of the week, with cooler and drier weather possible at that time
frame.
Daily highs will mostly range from the mid 70s-mid 80s through
at least Thursday, with some cooling anticipated thereafter.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
For the 00Z TAF package, adjusted the timing of storms some
more.
First band of showers and storms move east of the mountains
and is now mainly gone now.
Another line of storms formed east of the southwest Ontario line
of storms. This is the line I adjusted for in the TAFS.
The cold front sags southward overnight, but will be close to
the southern part of the Keystone state on Sunday, thus used
VCSH across the south.
Less chance of showers and storms on Memorial day.
Some chance of more showers and storms again after Monday.
.Outlook...
Mon-Tues AM...VFR.
Tues PM-Thurs...Mainly VFR, although spotty showers/storms are
expected each aftn/evening.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo/DeVoir
SHORT TERM...Dangelo
LONG TERM...Jurewicz
AVIATION...Martin
Hazardous weather outlook, May 25, 3:54 PM EST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
454 PM EDT Sat May 25 2019
PAZ006-012-018-037-041-262100-
Potter-Northern Clinton-Northern Centre-Tioga-Northern Lycoming-
454 PM EDT Sat May 25 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Scattered, strong to severe thunderstorms with gusty winds and small
hail are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few rounds of showers and potentially strong thunderstorms with
gusty winds and locally heavy rain are expected Tuesday afternoon
and evening, and again Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ019-025>028-034>036-042-045-046-049>053-056>058-063-262100-
Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-
Franklin-Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Cumberland-
454 PM EDT Sat May 25 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Scattered, strong to severe thunderstorms with gusty winds and small
hail are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few rounds of showers and potentially strong thunderstorms with
gusty winds and locally heavy rain are expected Tuesday afternoon
and evening, and again Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ059-064>066-262100-
Lebanon-Adams-York-Lancaster-
454 PM EDT Sat May 25 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few rounds of showers and potentially strong thunderstorms with
gusty winds and locally heavy rain are expected Tuesday afternoon
and evening, and again Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-010-011-017-024-033-262100-
Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset-
454 PM EDT Sat May 25 2019
...SEVERE THUNDERSTORM WATCH 243 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Scattered, strong to severe thunderstorms with gusty winds and small
hail are possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
A few rounds of showers and potentially strong thunderstorms with
gusty winds and locally heavy rain are expected Tuesday afternoon
and evening, and again Wednesday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 2:49 PM EST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service State College PA
349 PM EDT Sat May 25 2019
PAZ006-012-037-041-252030-
Potter PA-Northern Clinton PA-Northern Lycoming PA-Tioga PA-
349 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...POTTER...AND
TIOGA COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT, Doppler radar indicated a strong thunderstorm near
Wharton, moving east at 55 mph.
Nickel size hail and winds in excess of 40 mph are possible.
This strong thunderstorm will be near...
Cross Fork around 355 PM EDT.
Ole Bull State Park around 405 PM EDT.
Leetonia and Slate Run around 415 PM EDT.
Cedar Run around 420 PM EDT.
Morris around 425 PM EDT.
Buttonwood around 430 PM EDT.
Other locations impacted by this storm include Ski Sawmill Ski Area.
LAT...LON 4169 7712 4142 7712 4147 7799 4148 7800
4148 7805 4165 7805
TIME...MOT...LOC 1948Z 269DEG 48KT 4157 7796
JurewiczSpecial weather statement, May 25, 3:04 PM EST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service State College PA
404 PM EDT Sat May 25 2019
PAZ010>012-018-252045-
Northern Centre PA-Northern Clinton PA-Cameron PA-Elk PA-
404 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ELK...CAMERON...AND
CLINTON COUNTIES UNTIL 445 PM EDT...
At 403 PM EDT, Doppler radar indicated a strong thunderstorm over
Benezette, moving east at 50 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Cameron, Keating, Benezette, Westport, Tamarack, Stevenson Dam,
Kettle Creek State Park, Medix Run, Hicks Run and Driftwood.
LAT...LON 4148 7805 4148 7789 4134 7777 4118 7787
4114 7803 4122 7810 4124 7840 4140 7844
4151 7808
TIME...MOT...LOC 2003Z 251DEG 51KT 4131 7829
DeVoirSpecial weather statement, May 25, 3:30 PM EST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service State College PA
430 PM EDT Sat May 25 2019
PAZ006-012-037-041-252115-
Potter PA-Northern Clinton PA-Northern Lycoming PA-Tioga PA-
430 PM EDT Sat May 25 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LYCOMING...POTTER...
TIOGA...AND CLINTON COUNTIES UNTIL 515 PM EDT...
At 429 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Wharton to near Stevenson Dam to near
Westport. Movement was northeast at 40 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Wharton, Renovo, Galeton, South Renovo, Westport, Cross Fork,
Leetonia, Cherry Springs State Park, Hyner, Leonard Harrison State
Park, Tamarack, Cedar Run, Cammal, Ole Bull State Park, Slate Run,
Lyman Run State Park and Ski Sawmill Ski Area.
LAT...LON 4149 7718 4125 7785 4145 7797 4146 7799
4147 7799 4148 7801 4154 7811 4175 7777
4183 7757
TIME...MOT...LOC 2029Z 232DEG 35KT 4153 7810 4145 7796 4133 7788
DeVoirSpecial weather statement, May 25, 4:30 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service State College PA
530 PM EDT Sat May 25 2019
PAZ006-037-252200-
Potter PA-Tioga PA-
530 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF POTTER AND TIOGA
COUNTIES UNTIL 600 PM EDT...
At 529 PM EDT, Doppler radar indicated a strong thunderstorm near
Genesee, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Westfield, Genesee, Gaines, Harrison Valley, Ulysses and Oswayo.
LAT...LON 4179 7751 4190 7805 4200 7804 4200 7749
TIME...MOT...LOC 2129Z 280DEG 34KT 4193 7795
Evanego
Special weather statement, May 25, 5:57 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service State College PA
657 PM EDT Sat May 25 2019
PAZ004-005-252330-
McKean PA-Warren PA-
657 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF WARREN AND MCKEAN
COUNTIES UNTIL 730 PM EDT...
At 656 PM EDT, Doppler radar indicated a strong thunderstorm over
Lottsville, moving east at 35 mph. Wind gusts up to 50 mph and
pea size hail are possible. Very heavy rain is also expected.
This strong thunderstorm will be near...
Youngsville around 700 PM EDT.
Warren, Russell and Warren South around 720 PM EDT.
Scandia around 725 PM EDT.
Kinzua Dam around 730 PM EDT.
Other locations impacted by this storm include Bear Lake, Starbrick
and Sugar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7864 4183 7891 4183 7943 4200 7955
TIME...MOT...LOC 2256Z 267DEG 30KT 4190 7939
Dangelo
Special weather statement, May 25, 6:25 PM EST, 41 minutes before
Special Weather Statement
National Weather Service State College PA
725 PM EDT Sat May 25 2019
PAZ005-260000-
McKean PA-
725 PM EDT Sat May 25 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCKEAN COUNTY UNTIL
800 PM EDT...
At 724 PM EDT, Doppler radar indicated a strong thunderstorm near
Allegany State Park, moving east at 50 mph. Wind gusts up to 50 mph
and pea size hail are possible. Very heavy rain is also expected.
This strong thunderstorm will be near...
Bradford around 735 PM EDT.
Rew around 740 PM EDT.
Coryville around 750 PM EDT.
Shinglehouse around 800 PM EDT.
Other locations impacted by this storm include Eldred and University
Of Pittsburgh - Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7820 4188 7821 4188 7892 4200 7892
TIME...MOT...LOC 2324Z 268DEG 42KT 4198 7878
Dangelo